Oklahoma, 2018Hail and Damaging Winds in Oklahoma, June 22, 2018
June 22, 2018 · NWS OUN · 4 events in 4 counties and zones
An area of storms that formed off the caprock came into western Oklahoma early on the 22nd, eventually spreading over much of Oklahoma (though only one severe gust was produced). A second area came out of Kansas, affecting mainly northwest Oklahoma and producing a few severe gusts that morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of storms that formed off the caprock came into western Oklahoma early on the 22nd, eventually spreading over much of Oklahoma (though only one severe gust was produced). A second area came out of Kansas, affecting mainly northwest Oklahoma and producing a few severe gusts that morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 1:19 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 22, 1:19 AM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
219 AM CDT Fri Jun 22 2018
.DISCUSSION...
Main concerns will be with MCS overnight tonight and then with
position of residual boundary and severe weather potential
Saturday.
South winds will increase by late in the day in response to
developing surface low across the high plains. To the northeast of
this surface low, showers and thunderstorms are expected to
develop this afternoon. This activity is then expected to develop
into a complex of storms, which will then move south and east
toward Oklahoma this evening. Models are indicating a quick moving
MCS will move into northwest Oklahoma early this evening and then
toward central Oklahoma by late evening and then potentially
exiting southeast Oklahoma before sunrise Saturday morning. Main
impacts will be very strong, damaging straight-line winds as well
as very heavy rainfall as PWs look to be in excess of 1.5 to 2
inches. Although overall flood threat may be minimized with
expected speed of the system.
Next round of storms is expected to develop Saturday afternoon
near boundary left behind from overnight MCS. Where exactly this
might be will be hard to determine beforehand. However, most
likely location would be somewhere between I-40 and the Red river,
with central into eastern parts of Oklahoma having the highest
chances. Very unstable airmass is likely to be in place with
models showing favorable wind fields for supercell thunderstorms.
Any storm that remains in proximity to the boundary would have
some tornado threat as well as very large hail and damaging winds.
Again, heavy rainfall will also be a concern.
A larger-scale trough then approaches the plains by late Sunday into
Monday. Initially, main impacts look to remain to our north.
However, as trough move east and northeast through the plains,
surface front may make a push south into area, providing another
chance for storms by Monday night.
Upper ridge may try to build out into the plains by latter part of
next week reducing the rain chances and bringing in even warmer
temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 93 69 92 73 / 10 60 40 40
Hobart OK 98 71 97 74 / 20 40 20 30
Wichita Falls TX 101 78 102 78 / 10 10 20 40
Gage OK 95 65 88 68 / 30 80 10 10
Ponca City OK 90 67 86 70 / 10 80 40 10
Durant OK 96 77 95 75 / 10 30 30 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
10/30
Hazardous weather outlook, Jun 22, 1:34 AM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
234 AM CDT Fri Jun 22 2018
OKZ004>048-050>052-TXZ083>090-230745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
234 AM CDT Fri Jun 22 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Isolated strong to severe storms are possible across western
Oklahoma this morning. Otherwise, there is an Enhanced Risk for
severe thunderstorms across portions of western and central
Oklahoma for this evening into the overnight hours.
Location...
The Enhanced Risk is north and west of a line from near Alva to
Enid to Oklahoma City to Altus, Oklahoma.
A Slight Risk surrounds the Enhanced Risk and is generally north
and west of a line from near Ponca City to Durant to Frederick,
Oklahoma. Most of remaining area is in a Marginal Risk for severe
storms.
Timing...
7 PM Friday evening through 3 AM Saturday morning.
Impacts...
Damaging wind gusts, potentially over 80 mph, is the primary
hazard. Large hail up to the size of golf balls and heavy
rainfall that may lead to localized flooding are also possible.
Discussion...
Thunderstorms are expected to develop into a complex across
southwest Kansas and the Texas and Oklahoma panhandles late this
afternoon into the evening. This complex of thunderstorms is
forecast to move southeastward across much of Oklahoma during the
evening and overnight hours with a threat for damaging wind
gusts.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the risk area should prepare for severe weather operations
tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
There is a Slight Risk for severe thunderstorms across
approximately the southeast half of Oklahoma for Saturday
afternoon into the evening hours.
Large hail, up to size of baseballs, and damaging wind gusts from
60 to 80 mph are the primary hazards. In addition, there is a low
tornado risk. Heavy rainfall may also lead to localized flooding.
There will be a continued chance for thunderstorms Sunday through
Tuesday night with the highest chance Monday night into early
Tuesday.
.Heat...
Heat index values from 100 to 108 degrees are expected through
the upcoming weekend. If you will be outdoors, limit strenuous
activities and take frequent breaks.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Special weather statement, Jun 22, 3:13 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 AM CDT FRI JUN 22 2018
OKZ009-014-021-221000-
Roger Mills OK-Beckham OK-Ellis OK-
413 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Roger Mills...
northwestern Beckham and western Ellis Counties Until 500 AM CDT....
AT 408 AM CDT, strong thunderstorms were along a line extending from
10 miles west of Slapout to 8 miles west of Shattuck to 8 miles
northeast of Briscoe to 6 miles south of Allison, moving east at 25
MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 10000 3656 9983 3625 9972 3536 9971
3538 10000
TIME...MOT...LOC 0908Z 280DEG 23KT 3664 10030 3625 10003 3569 10019
3551 10006
30Special weather statement, Jun 22, 3:55 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
455 AM CDT FRI JUN 22 2018
OKZ009-010-014>016-221030-
Woodward OK-Roger Mills OK-Dewey OK-Custer OK-Ellis OK-
455 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...
northeastern Roger Mills...western Dewey...northwestern Custer and
southeastern Ellis Counties Until 530 AM CDT....
AT 450 AM CDT, strong thunderstorms were along a line extending from
near Harmon to 6 miles east of Roll, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3627 9915 3565 9916 3578 9971 3625 9967
TIME...MOT...LOC 0950Z 290DEG 32KT 3616 9959 3582 9960
30
Special weather statement, Jun 22, 4:47 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
547 AM CDT FRI JUN 22 2018
OKZ010-011-015-017-221115-
Major OK-Woodward OK-Dewey OK-Blaine OK-
547 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Major...southeastern
Woodward...Dewey and northwestern Blaine Counties Until 615 AM CDT...
.
AT 541 AM CDT, strong thunderstorms were along a line extending from
7 miles west of Fairview to 7 miles southeast of Seiling to 7 miles
northwest of Putnam, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3634 9820 3607 9838 3581 9855 3585 9926
3610 9914 3633 9905
TIME...MOT...LOC 1041Z 275DEG 35KT 3630 9860 3608 9882 3592 9908
30Special weather statement, Jun 22, 5:28 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 AM CDT FRI JUN 22 2018
OKZ017-018-024-221200-
Kingfisher OK-Canadian OK-Blaine OK-
628 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Kingfisher...northwestern
Canadian and Blaine Counties Until 700 AM CDT....
AT 622 AM CDT, strong thunderstorms were along a line extending from
3 miles east of Okeene to 7 miles southwest of Watonga, moving east
at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9782 3557 9823 3574 9859 3616 9848
TIME...MOT...LOC 1122Z 287DEG 29KT 3611 9825 3579 9852
30
Special weather statement, Jun 22, 5:33 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT FRI JUN 22 2018
OKZ033>038-221200-
Harmon OK-Kiowa OK-Tillman OK-Greer OK-Comanche OK-Jackson OK-
633 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Harmon...Kiowa...north
central Tillman...Greer...western Comanche and northern Jackson
Counties Until 700 AM CDT....
AT 628 AM CDT, strong thunderstorms were along a line extending from
5 miles east of Medicine Park to near Roosevelt to 4 miles northeast
of Mangum to 8 miles northwest of Vinson, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3501 9895 3489 9862 3485 9862 3481 9842
3447 9826 3471 9992 3502 10000
TIME...MOT...LOC 1128Z 336DEG 23KT 3475 9842 3487 9902 3494 9946 3501
9993
30Thunderstorm Wind, Comanche
- When
- June 22, 5:35 AM CST
- Where
- Comanche County, Medicine Park
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -98.500
Several camping trailers damaged by thunderstorm wind gusts. Downed power lines also reported in the same area.
Hail, Cleveland
- When
- June 22, 6:24 AM CST
- Where
- Cleveland County, 1.69 mi W of Moore
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.340, -97.520
Thunderstorm Wind, Washita
- When
- June 22, 10:53 AM CST
- Where
- Washita County, 0.69 mi S of (Csm)clinton Sherman Airport
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.330, -99.200
Thunderstorm Wind, Cotton
- When
- June 22, 10:55 AM CST
- Where
- Cotton County, 3.58 mi NW of Walters
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 34.390, -98.350
No damage reported. Unknown recording instrument.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 22 to 23, 20182 deaths · 6 events
- Tornadoes and Damaging Winds in Alabama, June 22, 20183 injured · $2,000 · EF2 · 25 events
- Damaging Winds in Mississippi, June 22, 20181 injured · $589,000 · 55 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 22, 2018$134,000 · 1 in hail · 20 events
- Flash Flooding and Hail in Arkansas, June 22 to 24, 2018$58,000 · 1.25 in hail · 34 events
- Tornado and Damaging Winds in Georgia, June 22, 2018$119,000 · EF0 · 19 events
- Hail and Damaging Winds in Oklahoma, June 22 to 23, 2018$32,000 · 1.25 in hail · 42 events
- Damaging Winds in Tennessee, June 22, 2018$120,000 · 70 kt wind · 5 events
- Tornado and Flood in Texas, June 22, 20181 injured · EF0 · 40 events
- Damaging Winds in Virginia, June 22, 2018$40,000 · 60 kt wind · 10 events
- Flash Flooding and Flooding in Virginia, June 22, 2018$10,000 · 24 events
- Hail and Damaging Winds in Louisiana, June 22, 2018$24,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766327, 766328, 766329, 766330.